Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

Large blood clots during menstration???

I have been bleeding for nearly 2 week since I had my mirena out and today I have had a very sore abdomen and to my surprise i passed a blood clot the size of a bic lighter. its actually hrt. My question is why? Will I stop bleeding now? I am ttc will this affect my ovulation? I know nothing about this stufff most of the time I am on a birth control that cases me not to have a period. Should I call the doctor? Any advice from you ladies would be greatly appreciated! Thanks

Answer Question
 
mommy2betwice

Asked by mommy2betwice at 4:42 PM on Apr. 17, 2011 in Trying to Conceive

Level 2 (12 Credits)
Answers (2)
  • I would call your doctor, the mirena may affect your cylce for awhile. The clot isn't a concern, but the fact that you have been bleeding for 2 weeks could lead to anemia (low iron levels in the blood).
    michcous

    Answer by michcous at 4:47 PM on Apr. 17, 2011

  • I was on the depo shot and after I wanted to start TTC and had to let the shot cycle out, I had such huge clots and heavy bleeding for 32 days. My doctors say that it is a possible side effect of coming off the shot and that it was normal because my body had not had a menstration for so long that it had to clear out and start fresh. After the 32 days I had the normal 28 or 29 days until my next flow and then it was a heavy with clots at first then turned to normal flow but still lasted 28 days. I called the doctor and they said again that the first few months were possible to be that way and if the third flow was that way that I had to come in for tests. I would still call your doctor to see if it is a side effect of your coming off the mirena or something else. I hope that everything works out for you and nothing is serious.
    gwenndla

    Answer by gwenndla at 4:58 PM on Apr. 17, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.